Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 2, NWS Austin/San Antonio, TX

May 12, 2020Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 12, 2020, 2:44 PM CDT for Comal County, Guadalupe County, Texas. It took effect at May 12, 2020, 4:00 PM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
May 12, 2020, 2:44 PM CDT (19:44 UTC)
In effect from
May 12, 2020, 4:00 PM CDT
Expired
May 12, 2020, 8:08 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 8 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River above Comal River at New Braunfels (NBRT2). The gauge peaked at 7.36 ft at May 12, 2020, 5:00 PM CDT.

actionminormoderate51005/1205/1305/14
Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08168500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

590 
WGUS44 KEWX 121944
FLWEWX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
244 PM CDT Tue May 12 2020

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  Guadalupe River At NB Abv Comal affecting Guadalupe and Comal 
  Counties.

For the Guadalupe River...including Hunt, Kerrville, Comfort, Spring 
Branch, Sattler, NB Abv Comal, New Braunfels, NB Below Comal, Hwy 
123 BR at Seguin, Luling, Luling, Gonzales, Westhoff, Cuero...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 245 AM CDT.

&&


TXC091-187-130745-
/O.NEW.KEWX.FL.W.0002.200512T2100Z-200513T1009Z/
/NBRT2.1.ER.200512T2100Z.200512T2100Z.200512T2208Z.NO/
244 PM CDT Tue May 12 2020

The National Weather Service in Austin/San Antonio has issued a

* Flood Warning for
  the Guadalupe River At NB Abv Comal.
* Until late tonight.
* At 2:30 PM CDT Tuesday the stage was 1.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this afternoon to 
  7.5 feet. It will then fall below flood stage late this afternoon.
* Impact...At 7.0 feet, Minor lowland flooding reaches the lowest 
  sections of River Road above New Braunfels threatening sleeping 
  campers, autos and gear on low areas near and above Gruene. The 
  bridge on Gruene Road becomes flooded and impassable.
* Flood History...This crest compares to a previous crest of 7.4 
  feet on 06/25/1987.


&&

LAT...LON 2972 9812 2974 9809 2971 9809 2969 9812

$$

BF
1 follow-up statement
145 
WGUS84 KEWX 130108
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
808 PM CDT Tue May 12 2020

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Guadalupe River At NB Abv Comal affecting Guadalupe and Comal 
  Counties.

TXC091-187-130215-
/O.CAN.KEWX.FL.W.0002.000000T0000Z-200513T0108Z/
/NBRT2.1.ER.700119T0928Z.700119T0928Z.700119T0928Z.NO/
808 PM CDT Tue May 12 2020

...The Flood Warning for the Guadalupe River At NB Abv Comal has 
been cancelled...

The Flood Warning is cancelled for
  the Guadalupe River At NB Abv Comal.
* At 8 PM CDT this evening the stage was 3.7 feet.
* Flood stage is 7.0 feet.
* Forecast...The river reached the 7.5 feet mark late this afternoon 
  and it is now below action stage. We are not expecting another 
  round of heavy rain to impact the river level to rise again. 
  Therefore, the Flood Warning for the Guadalupe River At NB Abv 
  Comal affecting Guadalupe and Comal
  Counties have been allowed to cancel.


&&

LAT...LON 2972 9812 2974 9809 2971 9809 2969 9812

$$

OB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 12, 2:18 PM CDT, 26 minutes earlier.

Area forecast discussion, May 12, 2:18 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
218 PM CDT Tue May 12 2020

.SHORT TERM (Tonight through Wednesday Night)...
MCV that formed from overnight and early morning convection is still
well pronounced and center of the circulation can be seen on visible
satellite spinning just northwest of Llano County, slowly tracking
east. This feature is continuing to fire convection over most of our
eastern counties, especially along and east of the I-35 corridor. A
corridor of strong low level shear has been in place along I-35 and
areas just east throughout the morning and early afternoon. This has
produced numerous brief circulations and supercellular structures as
well as two confirmed tornadoes so far. While there still is a
severe threat in place for hail, wind, and tornadoes; the main threat
is quickly transitioning to flash flooding. Some locations in
central Comal County have picked up 4 to 7 inches of rainfall with a
larger swatch of 2 to 3 inches for Hays, Travis, Caldwell, and
Bastrop Counties with additional heavy rainfall expected over the
next few hours. Seeing some additional development of the eastern
Hill Country right now with daytime destabilization and it's
proximity to the MCV but most of the activity still is along and east
of I-35.

Storms will begin to push eastward late this afternoon as focused
forcing makes it's way across the state. Low to mid level clouds
will make a return tonight under persistent southerly flow at the
surface. If winds can relax enough, we may see some fog development
over the interior Hill Country and surrounding areas given the
surplus of moisture at the surface from today's rainfall.

Wednesday, temps look to climb into the mid to upper 80s for most of
the region and low 90s along the Rio Grande. Attention will then
turn to the Tans Pecos and our far western counties, where strong to
severe storms are expected to develop along the dryline late
afternoon due to another shortwave and track eastward towards our
area. Large hail and damaging winds will be the main threats with
this activity and should be on the downward trend after daytime
heating shuts off shortly after sunset. There is a small chance that
an isolated severe storm or two could make it all the way to the I-
35 corridor, SPC does keep this area in a marginal risk but better
chances for severe weather will remain out west along the Rio Grande
and western Hill Country.

&&

.LONG TERM (Thursday through Tuesday)...
An upper level shortwave trough will move across East Texas and there
will be a chance for showers and thunderstorms over the eastern half
of our CWA during the day Thursday. Friday an upper level trough will
move into West Texas and then continue across Texas over the weekend.
This will bring an extended period of showers and thunderstorms.
Initially thunderstorms will develop along the dryline over West
Texas and then move to the east into our CWA. Rainfall will become
more widespread Friday night and Saturday. In the low levels of the
atmosphere the winds will be from the southeast bringing deep
moisture over the area. PW values will increase to 1.5 to 2.0 inches.
This will make for the possibility of locally heavy rain and flash
flooding. It is still too early to pinpoint where and when heavy rain
will be, but models have been consistent with this activity over the
last few runs. The upper trough will close off and stall along the
Texas coast. This will keep low rain chances in the forecast for the
first part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  83  70  88  71 /  40  20  20  30  10
Austin Bergstrom Intl Airport  68  83  70  88  71 /  40  20  20  30  10
New Braunfels Muni Airport     69  83  70  88  71 /  30  20  20  20  -
Burnet Muni Airport            67  83  67  85  69 /  20  10  20  10  -
Del Rio Intl Airport           71  92  72  93  73 /  10  10  20  -   -
Georgetown Muni Airport        67  83  70  87  71 /  30  10  20  20  -
Hondo Muni Airport             70  88  70  91  71 /  20  20  20  10  -
San Marcos Muni Airport        69  83  69  88  70 /  40  20  20  20  -
La Grange - Fayette Regional   69  83  71  88  71 /  40  20  20  30  10
San Antonio Intl Airport       70  86  70  88  72 /  30  20  20  20  -
Stinson Muni Airport           70  88  71  89  73 /  30  20  10  20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...EWilliams
Long-Term...05
Decision Support...Treadway
Hazardous weather outlook, May 12, 5:07 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
507 AM CDT Tue May 12 2020

TXZ171>173-183>194-202>209-217>225-228-131100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
507 AM CDT Tue May 12 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Through this afternoon, there is a potential for strong to severe
storms with locally heavy rainfall over the eastern half of South
Central Texas.

The potential for severe storms will be mainly for hail and
strong gusty winds, and the stronger storms are expected during
the afternoon hours and mainly east of a line from Lake Buchanan
to Hondo to Pearsall. Areas east of a Lake Buchanan to Pearsall
line may also see broad areas of 1 to 2 inch rainfall totals,
with isolated totals up to 4 inches possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday evening into the overnight a few strong to severe
storms will be possible across Val Verde, Edwards, and Kinney
Counties. The main threats will be hail and damaging thunderstorm
winds.

Friday night through Saturday, pockets of heavy rainfall will
be possible and potentially lead to flooding. Further details on
timing, locations, and rainfall amounts will become available
later in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 12, 1:23 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
123 PM CDT Tue May 12 2020

TXZ191-193-207-208-121915-
Guadalupe TX-Caldwell TX-Bastrop TX-Hays TX-
123 PM CDT Tue May 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALDWELL...SOUTHEASTERN
HAYS...NORTH CENTRAL GUADALUPE AND SOUTHWESTERN BASTROP COUNTIES
UNTIL 215 PM CDT...

At 122 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martindale, or near San Marcos, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
San Marcos, Kyle, Lockhart, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, Cedar Creek, Wyldwood, Rockne, San Marcos
Regional Airport, Watterson, Maxwell, Reedville, Red Rock, McMahan,
Lytton Springs, Dale and Bateman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 PM CDT for south central
Texas.

LAT...LON 2975 9789 2994 9794 3003 9772 3002 9771
      3004 9769 3015 9744 2990 9733
TIME...MOT...LOC 1822Z 249DEG 25KT 2988 9783

KCW
Local storm report, May 12, 1:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CDT TUE MAY 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      1 NNW ONION CREEK       30.15N 97.80W
05/12/2020                   TRAVIS             TX   PUBLIC

            REPORTS OF WATER OVER THE ROAD WAY VIA
            AUSTIN FEWS CAMERA AT OLD SAN ANTONIO ROAD
            IN SOUTH AUSTIN. OTHER MPING REPORTS AROUND
            AUSTIN OF PONDING ON ROADWAYS.

&&

AAT
Local storm report, May 12, 1:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 PM CDT TUE MAY 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     TORNADO          6 SSE DALE              29.85N 97.52W
05/12/2020                   CALDWELL           TX   EMERGENCY MNGR

            POWER LINES DOWN AND LARGE OAK TREES
            UPROOTED ROUGHLY 1/2 MILE EAST OF THE
            INTERSECTION OF FM 713 AND FM 86. TIME
            ESTIMATED BY RADAR.

&&

EMP
Special weather statement, May 12, 1:36 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
136 PM CDT Tue May 12 2020

TXZ191-207-208-121915-
Guadalupe TX-Caldwell TX-Hays TX-
136 PM CDT Tue May 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALDWELL...SOUTHEASTERN
HAYS AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 215 PM CDT...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schertz, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
San Marcos, Seguin, Lockhart, Martindale, Uhland, Kingsbury,
Niederwald, Staples, Fentress, Zorn, Geronimo, Joliet, San Marcos
Regional Airport, Maxwell, Reedville and Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 PM CDT for south central
Texas.

LAT...LON 2981 9755 2964 9794 2974 9802 2976 9800
      2980 9802 2981 9802 3001 9770
TIME...MOT...LOC 1836Z 239DEG 20KT 2961 9822

KCW
Special weather statement, May 12, 2:10 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
210 PM CDT Tue May 12 2020

TXZ208-223-122000-
Caldwell TX-Gonzales TX-
210 PM CDT Tue May 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN GONZALES COUNTIES UNTIL 300 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmeto State Park, or 7 miles northwest of Gonzales, moving
northeast at 20 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Gonzales, Luling, Waelder, Palmeto State Park, Delhi, Oak Forest,
Thompsonville and Ottine.

A Tornado Watch remains in effect until 500 PM CDT for south central
Texas.

LAT...LON 2945 9755 2959 9768 2986 9740 2977 9730
      2968 9718
TIME...MOT...LOC 1910Z 228DEG 18KT 2957 9756

KCW
Special weather statement, May 12, 2:36 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Tue May 12 2020

TXZ223-122015-
Gonzales TX-
236 PM CDT Tue May 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 315
PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Palmeto State Park, or 10 miles west of Gonzales,
moving east at 20 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Gonzales, Palmeto State Park, Oak Forest, Ottine, Belmont, Bebe,
Cost, Monthalia and Wrightsboro.

A Tornado Watch remains in effect until 500 PM CDT for south central
Texas.

LAT...LON 2934 9765 2951 9773 2969 9744 2947 9726
TIME...MOT...LOC 1936Z 249DEG 16KT 2946 9761

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:00 PM CDTSpecial Weather StatementEWXVal Verde30 min
May 11, 10:41 PM CDTSpecial Weather StatementEWXVal Verde49 min
May 11, 11:31 PM CDTSpecial Weather StatementEWXVal Verde44 min
May 12, 12:36 AM CDTSpecial Weather StatementEWXMaverick39 min
May 12, 1:12 AM CDTSpecial Weather StatementEWXVal Verde48 min
May 12, 1:13 AM CDTSpecial Weather StatementEWXMaverick32 min
May 12, 1:30 AM CDTSpecial Weather StatementEWXDimmit45 min
May 12, 2:33 AM CDTSpecial Weather StatementEWXVal Verde27 min
May 12, 2:50 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
May 12, 2:51 AM CDTSpecial Weather StatementEWXFrio39 min
May 12, 3:01 AM CDTSpecial Weather StatementEWXEdwards44 min
May 12, 3:29 AM CDTSpecial Weather StatementEWXVal Verde46 min
May 12, 3:47 AM CDTSpecial Weather StatementEWXEdwards43 min
May 12, 8:39 AM CDTSpecial Weather StatementEWXCaldwell51 min
May 12, 9:06 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis54 min
May 12, 9:08 AM CDTTornado WarningEWXBastrop, Caldwell37 min
May 12, 9:37 AM CDTTornado WarningEWXBastrop, Fayette23 min
May 12, 9:41 AM CDTTornado Warning Tornado observedEWXBastrop19 min
May 12, 10:01 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell59 min
May 12, 10:12 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee48 min
May 12, 10:18 AM CDTTornado WarningEWXBastrop, Fayette, Lee27 min
May 12, 10:19 AM CDTTornado WarningEWXBastrop26 min
May 12, 10:28 AM CDTAreal Flood AdvisoryEWXBexar, Comal3 hr
May 12, 10:36 AM CDTTornado WarningEWXBastrop, Fayette24 min
May 12, 10:40 AM CDTTornado WarningEWXBastrop, Lee35 min
May 12, 10:50 AM CDTTornado WarningEWXBexar, Comal, Kendall25 min
May 12, 10:53 AM CDTTornado WarningEWXBastrop, Lee37 min
May 12, 11:08 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis3 hr
May 12, 11:10 AM CDTTornado WarningEWXLee35 min
May 12, 11:14 AM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall61 min
May 12, 11:25 AM CDTTornado WarningEWXBastrop, Lee35 min
May 12, 11:28 AM CDTFlash Flood Warning Considerable damage threatEWXComal3 hr
May 12, 11:41 AM CDTSevere Thunderstorm WarningEWXLee34 min
May 12, 11:52 AM CDTFlash Flood Warning Considerable damage threatEWXHays, Travis3 hr
May 12, 11:55 AM CDTTornado WarningEWXLee35 min
May 12, 12:10 PM CDTSpecial Weather StatementEWXComal50 min
May 12, 12:23 PM CDTTornado WarningEWXComal, Hays19 min
May 12, 12:27 PM CDTSevere Thunderstorm WarningEWXLee18 min
May 12, 12:45 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Hays, Lee, Travis3 hr
May 12, 12:48 PM CDTSpecial Weather StatementEWXCaldwell42 min
May 12, 12:54 PM CDTSpecial Weather StatementEWXBastrop51 min
May 12, 12:55 PM CDTRiver Flood WarningEWXTravis7 hr
May 12, 1:23 PM CDTSpecial Weather StatementEWXCaldwell52 min
May 12, 1:36 PM CDTSpecial Weather StatementEWXCaldwell39 min
May 12, 2:10 PM CDTSpecial Weather StatementEWXGonzales50 min
May 12, 2:22 PM CDTAreal Flood AdvisoryEWXComal, Hays, Travis83 min
May 12, 2:36 PM CDTSpecial Weather StatementEWXGonzales39 min
May 12, 2:57 PM CDTSpecial Weather StatementEWXGuadalupe33 min
May 12, 3:14 PM CDTSevere Thunderstorm WarningEWXGonzales20 min
May 12, 3:51 PM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca5 hr
May 12, 5:07 PM CDTSpecial Weather StatementEWXLavaca38 min
May 12, 5:27 PM CDTSpecial Weather StatementEWXGuadalupe63 min
May 12, 5:42 PM CDTSpecial Weather StatementEWXComal48 min
May 12, 5:50 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Lavaca3 hr
May 12, 5:54 PM CDTSpecial Weather StatementEWXLavaca66 min
May 12, 5:58 PM CDTSevere Thunderstorm WarningEWXComal, Kendall47 min
May 12, 6:19 PM CDTSpecial Weather StatementEWXDeWitt, Wilson56 min
May 12, 6:26 PM CDTSpecial Weather StatementEWXGonzales64 min
May 12, 6:35 PM CDTSevere Thunderstorm WarningEWXDeWitt40 min
May 12, 6:42 PM CDTSpecial Weather StatementEWXGuadalupe48 min

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.